Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 138, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 1, 2010, 9:48 AM EST for Gwinnett County, Georgia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2010, 9:48 AM EST (14:48 UTC)
- Expired
- Dec 1, 2010, 1:47 PM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
749 WGUS42 KFFC 011448 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 AM EST WED DEC 1 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC135-020017- /O.NEW.KFFC.FL.W.0138.101201T1448Z-101202T0017Z/ /SWEG1.1.ER.101201T1420Z.101201T1800Z.101201T1817Z.NO/ 948 AM EST WED DEC 1 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SUWANEE CREEK NEAR SUWANEE. * FROM THIS MORNING UNTIL THIS EVENING. * AT 9 AM WEDNESDAY THE STAGE WAS 8 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND FORECAST. * THE CREEK IS EXPECTED TO CREST NEAR 8.2 FEET THIS AFTERNOON. * FLOOD STAGE IS 8 FEET. * AT 8 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. SUWANEE CREEK PARK BEGINS TO FLOOD. $$
1 follow-up statement
365 WGUS82 KFFC 011847 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 147 PM EST WED DEC 1 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY GAC135-011947- /O.CAN.KFFC.FL.W.0138.000000T0000Z-101202T0017Z/ /SWEG1.1.ER.101201T1420Z.101201T1545Z.101201T1615Z.NO/ 147 PM EST WED DEC 1 2010 THE FLOOD WARNING IS CANCELLED FOR THE SUWANEE CREEK NEAR SUWANEE. * AT 115 PM WEDNESDAY THE STAGE WAS 7.7 FEET...AND FALLING. * FLOOD STAGE IS 8 FEET. * THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS... REACHING AROUND 2 FEET BY SATURDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 1, 6:30 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 1, 6:30 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 AM EST WED DEC 1 2010 .SHORT TERM /TODAY THROUGH FRIDAY/... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT HAS PUSHED JUST EAST OF THE FORECAST AREA. THE ASSOCIATED BAND OF RAIN SHOULD ALSO EXIT EAST BY 4 AM. HOWEVER...EXPECT PATCHY DRIZZLE/LIGHT SPRINKLES TO CONTINUE FOR MOST AREAS THROUGH THE EARLY MORNING AS LOW CLOUDS MAY BE SLOW TO CLEAR. SATELLITE SHOWS CLEARING SKIES PUSHING INTO WESTERN ALABAMA AS A MUCH DRIER AIR MASS ADVECTS IN FROM THE WNW. EXPECT TO SEE CLEARING FROM WEST TO EAST BY 9 OR 10 AM THIS MORNING. WRAP AROUND CLOUDS MAY LINGER A BIT LONGER OVER THE FAR NORTH GA COUNTIES...BUT EVEN THIS AREA SHOULD CLEAR BY THE AFTERNOON IF NOT SOONER. EXPECT A BREEZY NW WIND FLOW TO SPREAD AN UNSEASONABLY COLD AIR MASS OVER THE REGION TODAY... HOLDING TODAY'S HIGHS MOSTLY IN THE 40S...WITH SOME LOWER 50S ACROSS THE SOUTHERN REACHES. A COLD DOME OF HIGH PRESSURE WILL DRIFT OVER THE STATE TONIGHT. THE RESULTING CLEAR SKIES AND LIGHT WIND WILL HELP OVERNIGHT LOWS PLUMMET INTO THE 20S FOR MOST AREAS. AREA RESIDENTS ARE ENCOURAGED TO PROTECT PETS AND EXPOSED WATER PIPES AS SOME AREA COULD SEE TEMPS IN THE MID 20S FOR SEVERAL HOURS. AN UPPER DISTURBANCE COULD BRING SOME BRIEF CLOUDINESS TO NORTH GA ON THURSDAY...BUT NO PRECIP IS EXPECTED AT THIS TIME. BEHIND THIS DISTURBANCE... EXPECT A REINFORCING SURGE OF DRY/COLD AIR TO SPREAD IN FROM THE NW AGAIN ON FRIDAY. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A WEAK COLD FRONT WILL PUSH ACROSS THE STATE SATURDAY NIGHT-EARLY ON SUNDAY WITH A COLD DOME OF HIGH PRESSURE DIVING DOWN OUT OF CANADA IN ITS WAKE. MAY SEE A FEW SPRINKLES WITH THE FRONTAL PASSAGE...BUT NOTHING MEASURABLE EXPECTED AT THIS TIME. BEHIND THE FRONT... A COLD/DRY NORTHERLY WIND FLOW WILL PREVAIL INTO THE MIDDLE OF THE WORK WEEK... CONTINUING THE PATTERN OF UNSEASONABLY COLD TEMPS EACH DAY. 39 && AVIATION... 12Z UPDATE... AVIATION CONDITIONS WILL BE IMPROVING SOON. POST FRONTAL MVFR CIGS SHOULD ERODE FAIRLY QUICKLY IN THE 13Z-15Z TIME FRAME...THEN VFR CIGS THROUGH 18Z THU. EXPECT SCT030-035 TO CONTINUE ATL NORTHWARD INTO THE EARLY AFTERNOON...THEN SKC...UNTIL SCT150-200 AFT 12Z THU ATL-AHN NORTHWARD. VSBYS VFR THROUGH TAF VALID PERIOD. WINDS REMAINING 290-320 THROUGH TAF VALID PERIOD ALL SITES. SPEEDS 15G25KTS THROUGH MID AFTERNOON...THEN DECREASING TO LESS THAN 10KTS BY 00Z. ATL MAY HOLD ONTO 10-12KT WINDS UNTIL AROUND 06Z. //ATL CONFIDENCE... 12Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF IMPROVEMENT OF MVFR CIGS TO VFR...WITH HIGH CONFIDENCE OF VFR CIGS BY 16Z. HIGH CONFIDENCE ON ALL REMAINING ELEMENTS THROUGH TAF VALID PERIOD. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 25 51 29 / 10 0 5 5 ATLANTA 45 28 51 34 / 0 0 5 5 BLAIRSVILLE 40 24 46 26 / 10 0 5 5 CARTERSVILLE 44 25 51 28 / 0 0 5 5 COLUMBUS 50 28 56 33 / 0 0 5 5 GAINESVILLE 44 28 50 33 / 10 0 5 5 MACON 51 25 56 28 / 5 0 5 5 ROME 45 25 52 27 / 0 0 0 5 PEACHTREE CITY 46 25 53 25 / 0 0 5 5 VIDALIA 53 33 56 34 / 10 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39/19
Hazardous weather outlook, Dec 1, 4:52 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 AM EST WED DEC 1 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 452 AM EST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE OFF THE EAST COAST TODAY. MUCH COLDER...DRIER AIR WAS SURGING INTO GEORGIA FROM THE NORTHWEST EARLY THIS MORNING. CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE REMAINDER OF THE WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:02 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 28 min |
| Nov 30, 7:10 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs, Wilkinson | 50 min |
| Nov 30, 7:15 PM EST | River Flood Warning | FFC | Forsyth | 12 hr |
| Nov 30, 7:47 PM EST | Tornado Warning | FFC | Hancock | 28 min |
| Nov 30, 8:04 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Nov 30, 8:53 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren, Washington | 37 min |
| Nov 30, 10:00 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 6 hr |
| Dec 1, 6:51 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.